The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Chronic Diarrhea

Feb 11, 2006

I have had chronic diarrhea for the past 6 years. I take opium tincture to manage it. Is there any hope that I can one day stop taking the opium tincture and actually have a cure for the diarrhea? I was diagnosed in 1987 and had mild diarrhea over the years and when I started taking meds (combivir and viramune) it got really unmanageable.

Response from Dr. Henry

Have you had a complete GI work-up looking for any type of infection, good intolerance (gluten or milk products)? Some patients will have their loose stools decrease with calcium supplements or increasing fiber intake. You could also discuss with your HIV specialist whether a change in your HIV regimen might help. Combivir + Viramune usually not too bad as far as causing loose stools. KH

Stopping Meds
Spotty Face

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint